MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85443
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
Vascular surgeon stated that when the catheter delivery system had a kink in the shaft just below the balloon.Stent was deployed however it was difficult to inflate and deflate balloon due to the kink in catheter delivery system.
 
Additional Manufacturer Narrative
The vascular surgeon stated that the catheter delivery system had a kink in the shaft just below the balloon.Stent was deployed, however it was difficult to inflate and deflate balloon due to the kink in catheter delivery system.The device in question was not returned and no images were provided of the device.Multiple questions were asked to better understand the details of the complaint to help aid in the complaint investigation.No response from the complainant was received.An attempt was made to obtain companion samples from the affected lot of icast devices, and companion lot of advanta v12 devices manufactured from the same crimped top assembly lot.No devices remained in inventory for evaluation.There were no other lots of the same product code manufactured in the immediate timeframe from which to pull contemporaneous samples.Therefore, no device evaluation can be performed for this investigation.Based on the very limited details available, the complaint cannot be confirmed and root cause cannot be determined.It is a possibility that the device was damaged when the product was removed from the packaging tray prior to use and there is also a possibility that wire apposition was lost.This cannot be confirmed based on the very limited amount of information provided.Being that the shaft was kinked the device should not have been used.The instruction for use states the following: do not use the icast covered stent if the sterile package is compromised or the icast covered stent is damaged.The device history records review did not identify any non-conformances.All testing performed in regards to tensile strength of the catheter shaft passed the tensile strength requirements and multiple 100% tactile inspection for kinks at the location of the proximal balloon weld.All product quality and performance requirements were met.No related ncrs or capas were identified.The complaint history review did identify one other complaints for a kink in the shaft but was not related to this complaint.The labeling review determined that the icast device was used off-label in a vascular procedure.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.H3 other text : device not returned.

Brand Name
STENTS I-CAST
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key12530835
Report Number3011175548-2021-00998
Device Sequence Number1295585
Product Code JCT
UDI-Device Identifier00650862854435
UDI-Public00650862854435
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2024
Device Model Number85443
Device Catalogue Number85443
Device Lot Number473871
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2021
Supplement Date Received by Manufacturer02/02/2023
Initial Report FDA Received Date09/25/2021
Supplement Report FDA Received Date02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown